Cytoxin (Cyclophosphamide) blocks the production of the deoxyribonucleic acid (DNA) in cells. This prevents cells from dividing, leading to cell death. Some of the cells affected by this medication are immune cells. These play a key role in autoimmune diseases such as rheumatoid arthritis, lupus, scleroderma or vasculitis.
Common side effects include nausea and vomiting. These symptoms usually can be controlled with anti-nausea medications. Hair loss can occur, but hair usually will grow back when the medication is stopped. Other common side effects include skin rashes. Cytoxin can also increase the risk of developing some kinds of infections, especially herpes zoster, often referred to as "shingles." All of these side effects can be seen as worsening of Lupus symptoms, so I can understand your question.
As with most of us on our treatment regime, we have to weigh the side effects against the benefits of the drugs that we are taking and, as such, then decide that we must find a way to live with and/or learn how to manage the side effects.
I hope that she feels better. She might want to discuss the dosage to her doctor if the side effects are too much for her to bear. I wish you both the very best!
Peace and Blessings
Look For The Good and Praise It!